Winter Storm, Bighorn Mountains West
- When
- December 26, 1:00 AM MST to 3:00 PM MST
- Where
- Bighorn Mountains West forecast zone
- Reported by
- Mesonet
- Coordinates
- 43.695, -107.538 (the zone’s center; the record gives no point)
An area of low pressure tracked northeast across Wyoming during the early morning of Friday, December 26. The track of this system helped to drag a cold front south through central Wyoming and produce upslope snow in its wake.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
An area of low pressure tracked northeast across Wyoming during the early morning of Friday, December 26. The track of this system helped to drag a cold front south through central Wyoming and produce upslope snow in its wake. Additionally, a strong pressure gradient developed across the state which generated gusty northwest wind of over 50 mph at Greybull, Buffalo, and Worland. This created blizzard conditions during the early and mid morning hours. Snowfall across the lower elevations generally ranged from three to six inches with slightly higher amounts in the mountains. The combination of wind and snow made travel nearly impossible in Washakie and southern Big Horn counties. Peak wind speeds at Greybull and Worland were 59 mph and 53 mph, respectively, at around 0645MST. The wind at Greybull gusted over 40 mph from 0430 to 1000MST. The peak wind at Buffalo registered 52 mph at 0748MST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Dec 25, 2:31 PM MST, 10 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 231 PM MST THU DEC 25 2008 .SHORT TERM...TONIGHT THROUGH SUNDAY... HEAVY SNOW CONTINUES TO FALL IN THE WEST THIS AFTERNOON AS BAROCLINIC LEAF SLOWLY MOVES INTO THE WEST FROM EASTERN IDAHO AND NORTHERN UTAH. SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR HAVE BEEN PERSISTING FOR 12 TO 15 HOURS IN THE TETONS...WITH RENDEZVOUS BOWL STUDY PLOT IN THE TETONS PICKING UP 26 INCHES AS OF 1330L. AREAS SOUTH OF JACKSON HAVE PICKED UP 16 INCHES SO FAR AS WELL. EXPECT THE HEAVY SNOW TO PERSIST WELL INTO THE EVENING AS THE BAROCLINIC LEAF SLOWLY MOVES ACROSS THE WEST. 3 FEET WILL NOT BE OUT OF THE QUESTION IN THE TETONS AND SALTS WITH A GENERAL 1 TO 2 FEET IN THE REST OF THE MOUNTAINS. THE FAR WEST VALLEYS WILL HAVE QUITE A RANGE WITH 10 TO 16 INCHES OVER THE SOUTHERN ENDS OF THE VALLEYS WITH MUCH LESS OVER THE NORTHERN ENDS. THE UPPER GREEN WILL HAVE 6 TO 15 INCHES AS WELL WITH BONDURANT GETTING THE GREATEST AMOUNT. WILL ALLOW WARNINGS TO CONTINUE THROUGH 5 AM. LIGHT SNOW WILL PERSIST THROUGH THE DAY FRIDAY...ESPECIALLY IN THE WESTERN MOUNTAINS...UNDER MOIST CYCLONIC NORTHWEST FLOW. UPPER LOW CENTERED OVER NORTHERN IDAHO WITH TIGHTLY WOUND SHORTWAVE ON THE BACKSIDE OVER SW OREGON THIS AFTERNOON. H7 LOW SPINS UP OVER CENTRAL WYOMING TONIGHT BRINGING AN UPSLOPE FLOW TO MUCH OF THE AREAS EAST OF THE DIVIDE. THE LOW SHIFTS INTO EASTERN WYOMING DURING THE DAY FRIDAY...THEN OUT INTO THE PLAINS FRIDAY EVENING. MODELS SHOWING VERY GOOD MOISTURE AS WELL AS UPSLOPE...OVER-RUNNING AND FRONTAL FORCING WITH THIS EVENT. HARDEST HIT AREAS SHOULD BE JOHNSON COUNTY AND THE BIGHORN MOUNTAINS WITH SNOW STARTING BY 06Z. THE WIND RIVER BASIN AND EAST SLOPE OF THE WIND RIVER MOUNTAINS START SNOWING BY 09Z AND THEN NATRONA COUNTY AND CASPER MOUNTAIN BY 12Z. HAVE OPTED FOR WARNINGS FOR THE JOHNSON COUNTY...NATRONA COUNTY AND EAST SLOPE OF THE WINDS...WITH ADVISORIES FOR THE WIND RIVER BASIN AND GREEN MOUNTAINS. THE LOW QUICKLY EXITS BY FRIDAY EVENING WITH THE SNOW RAPIDLY TAPERING OFF TO FLURRIES. SO WILL END THE HIGHLIGHTS EAST OF THE DIVIDE AT 6 PM. SWEETWATER COUNTY AND OTHER AREAS EAST OF THE DIVIDE WILL GET A GENERAL 1 TO 3 INCHES. EASTERN SWEETWATER AND THE SOUTHERN BIG HORN BASIN WILL BE CLOSE TO THE 3 INCHES AND MAY NEED AN ADVISORY. OCCASIONAL HIGH WINDS HAVE OCCURRED IN THE GREEN MOUNTAINS AND NATRONA COUNTY...WITH SOME REPORTS OF DOWNED POWER LINES AND AN OUT-BUILDING LOSING A PORTION OF ITS ROOF. EASTERN SWEETWATER COUNTY HAS BEEN WITHIN 3 MPH OF VERIFYING...BUT NOTHING YET. SO WILL LET THE HIGHLIGHTS RUN THEIR COURSE THROUGH 00Z AS THE SOUTHWEST FLOW CONTINUES. WILL SEE THESE WINDS TAPER THIS EVENING AS THE FLOW AND GRADIENT SLACKENS. FLAT RIDGE BUILDS IN FRIDAY NIGHT WITH SOME VERY LIGHT SNOW FALLING MAINLY OVER HIGHER ELEVATIONS. FLOW BACKS TO THE WEST SATURDAY WITH ISENTROPIC LIFT AND MOISTURE RETURNING TO WESTERN WYOMING. THE SNOW AT SOME LOCATIONS MAY NOT STOP THROUGH THE PERIOD AND EVEN WELL INTO THE EXTENDED AS A MOIST ZONAL FLOW WITH GOOD JET MOVES IN SATURDAY NIGHT AND SUNDAY. .LONG TERM...SUNDAY NIGHT THROUGH MODELS STILL INDICATING A STRONG W TO NW FLOW WITH AN ACTIVE JET SUNDAY THROUGH WEDNESDAY WITH A POSSIBLE SIGNIFICANT SHORTWAVE BLASTING THROUGH WEDNESDAY NIGHT OR THURSDAY. PLENTY OF SNOW SHOULD FALL OUT WEST FOR AS LONG AS THIS PATTERN HOLDS...ESPECIALLY THE AREA FROM THE NRN STAR VALLEY NWD. GENERAL LIGHT SNOW WITH PERIODS OF MODERATE OR EVEN HEAVY SNOW AS INDIVIDUAL DISTURBANCES PASS THROUGH. GENERALLY DRY EAST OF THE DIVIDE WITH PLENTY OF WIND AT TIMES...ESPECIALLY THE NORMALLY WINDY AREAS...INCLUDING NE OF RKS TO CPR AND THE CODY FOOTHILLS. NW FLOW MAY ALSO ALLOW THE WIND RIVER BASIN TO MIX DOWN AT TIMES PLAYING HAVOC WITH MAX AND MIN TEMP FORECAST. POTENTIAL SHORTWAVE AROUND THE WEDNESDAY NIGHT OR THURSDAY TIMEFRAME MAY EVENTUALLY REQUIRE MORE POPS THAN WE CURRENTLY HAVE. ECMWF IS PARTICULARLY STRONG AND COLD WITH THIS SYSTEM. && .AVIATION... A STRONG PACIFIC STORM SYSTEM OVER THE INTERMOUNTAIN WEST WILL PRODUCE HEAVY SNOWFALL...BLOWING SNOW AND LOW CIGS. THIS WILL RESULT IN WIDESPREAD IFR AND LIFR CONDITIONS THAT WILL PREVAIL OVER FAR WESTERN WYOMING WEST OF THE CONTINENTAL DIVIDE THROUGH THIS EVENING. CONDITIONS WILL IMPROVE TO MVFR CONDITIONS AND WILL CONTINUE FRIDAY. SOME OF THIS SNOWFALL WILL SPREAD SOUTHEAST INTO SWEETWATER COUNTY INCLUDING KRKS RESULTING IN MVFR CONDITIONS THIS EVENING...THEN BRIEFLY BECOMING IFR AND LIFR LATER TONIGHT WHEN THE ASSOCIATED PACIFIC COLD FRONT MOVES THROUGH. KRKS WILL IMPROVE TO MVFR AFTER SUNRISE FRIDAY...THEN VFR FRIDAY AFTERNOON. STRONG SOUTHWEST WINDS OF 40 TO 50 KNOTS FROM EASTERN SWEETWATER COUNTY TO CASPER WILL DIMINISH TO 25 TO 35 KNOTS FROM 01Z THROUGH 04Z. WINDS WILL DIMINISH MORE SIGNIFICANTLY AFTER 04Z. IN THE MEANTIME...A SURFACE LOW WILL DEVELOP EAST OF THE DIVIDE OVER SOUTHEAST WYOMING WILL RESULT IN DEVELOPING STEADY LIGHT SNOWFALL AND LOWER CIGS THAT WILL PRODUCE WIDESPREAD IFR AND MVFR CONDITIONS. THESE CONDITIONS WILL SPREAD FROM NORTH TO SOUTH...EAST OF THE DIVIDE TONIGHT BETWEEN 09Z AND 12Z AFFECTING KCOD...KWRL...KCPR...KRIW AND KLND. && .FIRE WEATHER... HEAVY SNOW WILL GRADUALLY TAPER TO LIGHT SNOW LATE TONIGHT. THE SNOW WILL LIKELY PERSIST OVER HIGHER ELEVATIONS FRIDAY AND FRIDAY NIGHT. THE WINTER STORM WARNINGS CONTINUE THROUGH 5 AM FRIDAY IN THE WEST. THE SNOW WILL SPREAD EAST OF THE DIVIDE TONIGHT WITH SIGNIFICANT SNOWFALL EXPECTED. NUMEROUS WARNINGS AND ADVISORIES ARE IN EFFECT FOR PORTIONS OF CENTRAL AND NORTHERN WYOMING. THIS SNOW WILL TAPER OFF QUICKLY FRIDAY EVENING. SNOW WILL INCREASE ONCE AGAIN IN THE WEST SATURDAY AFTERNOON CONTINUING WELL INTO NEXT WEEK. SOUTHWEST TO WEST WINDS WILL DEVELOP OVER MOST AREAS SATURDAY CONTINUING AS WELL INTO NEXT WEEK. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR WYZ019-020- 030. WINTER WEATHER ADVISORY FROM 2 AM TO 6 PM MST FRIDAY FOR WYZ017>019. WINTER STORM WARNING UNTIL 5 AM MST FRIDAY FOR WYZ001-002- 012>014-023>027. WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM MST FRIDAY FOR WYZ008>011. WINTER STORM WARNING UNTIL 6 PM MST FRIDAY FOR WYZ015. WINTER STORM WARNING FROM 6 AM TO 6 PM MST FRIDAY FOR WYZ020-022. && SHORT TERM...TWB LONG TERM...SKRBAC AVIATION...LIPSON FIRE WEATHER...TWB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 535 PM MST THU DEC 25 2008 WYZ001>020-022>030-261400- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 535 PM MST THU DEC 25 2008 ...A VIGOROUS WINTER STORM CONTINUES TO IMPACT WESTERN WYOMING WITH VARIOUS WARNINGS AND ADVISORIES POSTED ACROSS THE AREA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...CHRISTMAS NIGHT SNOWFALL WILL CONTINUE...HEAVY AT TIMES...OVER WESTERN WYOMING THROUGH TONIGHT. THE HEAVIEST SNOW WILL OCCUR DURING THE EVENING HOURS. THIS SYSTEM IS EXPECTED TO PRODUCE SIGNIFICANT SNOWFALL FOR THE WESTERN MOUNTAINS AND VALLEYS. TOTAL SNOWFALL OF ONE TO TWO FEET IS ANTICIPATED...WITH AS MUCH AS 2 TO 3 FEET OVER PORTIONS OF THE SALT RIVER AND WYOMING RANGES AND THE SOUTHERN TETON RANGE. THE WESTERN VALLEYS ARE EXPECTED TO RECEIVE 6 TO 12 INCHES OF NEW SNOW WITH AS MUCH AS 15 TO 20 INCHES IN JACKSON HOLE. SOUTHWEST TO WEST WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW. THE SNOW WILL CAUSE ROADWAYS...ESPECIALLY TETON AND SALT RIVER PASSES...TO BE SNOW PACKED AND SLICK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOWFALL WILL CONTINUE ACROSS THE EAST SLOPES OF THE WIND RIVER MOUNTAINS FRIDAY WHERE ANOTHER 6 TO 12 INCHES OF SNOWFALL IS EXPECTED. LIGHT TO MODERATE SNOW WILL ALSO DEVELOP ACROSS MANY OTHER AREAS EAST OF THE CONTINENTAL DIVIDE EARLY FRIDAY MORNING AND CONTINUE THROUGHOUT THE DAY. SNOWFALL OF 10 TO 15 INCHES IS FORECAST ACROSS THE BIGHORN MOUNTAINS AND CASPER MOUNTAIN. THE LOWER ELEVATIONS OF JOHNSON AND NATRONA COUNTIES CAN ANTICIPATE 4 TO 8 INCHES OF SNOW. LESSER AMOUNTS OF 2 TO 6 INCHES WILL FALL IN THE WIND RIVER BASIN. THE INCREASING SNOWFALL EAST OF THE DIVIDE ON FRIDAY WILL CAUSE ROADWAYS...ESPECIALLY MOUNTAIN PASSES...TO BE SNOW PACKED AND SLICK. HOLIDAY TRAVELLERS SHOULD CHECK THE LATEST WEATHER FORECAST AND ROAD CONDITIONS BEFORE VENTURING OUT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH FRIDAY. THANK YOU. TEAM RIVERTON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
805 PM MDT THU DEC 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM SNOW CANYON 1 WSW 44.72N 110.51W
12/25/2008 E2.00 INCHES YELLOWSTONE WY MESONET
CANYON SNOTEL
0716 PM HEAVY SNOW SOUTH ENTRANCE 5 N 44.21N 110.67W
12/25/2008 E16.00 INCHES YELLOWSTONE WY MESONET
LEWIS LAKE DIVIDE SNOTEL
0716 PM SNOW PAHASKA 10 W 44.48N 110.16W
12/25/2008 E3.00 INCHES YELLOWSTONE WY MESONET
SYLVAN LAKE SNOTEL
0716 PM SNOW PAHASKA 4 WSW 44.48N 110.04W
12/25/2008 E2.00 INCHES YELLOWSTONE WY MESONET
SYLVAN ROAD SNOTEL
0717 PM HEAVY SNOW OLD FAITHFUL 14 ESE 44.37N 110.58W
12/25/2008 E14.00 INCHES YELLOWSTONE WY MESONET
THUMB DIVIDE SNOTEL
0717 PM HEAVY SNOW MORAN JUNCTION 25 NE 44.15N 110.22W
12/25/2008 E9.00 INCHES YELLOWSTONE WY MESONET
TWO OCEAN PLATEAU SNOTEL
0720 PM SNOW CLARK 21 W 44.94N 109.57W
12/25/2008 E5.00 INCHES PARK WY MESONET
BEARTOOTH LAKE SNOTEL
0720 PM SNOW WAPITI 19 WSW 44.38N 109.79W
12/25/2008 E5.00 INCHES PARK WY MESONET
BLACKWATER SNOTEL
0720 PM SNOW DUBOIS 11 N 43.70N 109.67W
12/25/2008 E3.00 INCHES FREMONT WY MESONET
BURROUGHS CREEK SNOTEL
0721 PM HEAVY SNOW PAHASKA 14 NE 44.65N 109.78W
12/25/2008 E6.00 INCHES PARK WY MESONET
EVENING STAR SNOTEL
0721 PM SNOW MEETEETSE 30 SW 43.86N 109.32W
12/25/2008 E5.00 INCHES PARK WY MESONET
KIRWIN SNOTEL
0721 PM SNOW CODY 18 SW 44.30N 109.24W
12/25/2008 E3.00 INCHES PARK WY MESONET
MARQUETTE SNOTEL
0721 PM SNOW PAHASKA 16 N 44.73N 109.91W
12/25/2008 E3.00 INCHES YELLOWSTONE WY MESONET
PARKER PEAK SNOTEL
0721 PM SNOW MEETEETSE 18 WSW 44.03N 109.18W
12/25/2008 E2.00 INCHES PARK WY MESONET
TIMBER CREEK SNOTEL
0725 PM SNOW CODY 56 SW 43.93N 109.82W
12/25/2008 E5.00 INCHES PARK WY MESONET
YOUNTS PEAK SNOTEL
0725 PM HEAVY SNOW BLIND BULL SUMMIT 42.97N 110.61W
12/25/2008 E6.00 INCHES LINCOLN WY BTAVALANCHE
0725 PM HEAVY SNOW AFTON 8 SE 42.65N 110.81W
12/25/2008 E6.00 INCHES LINCOLN WY MESONET
COTTONWOOD CREEK SNOTEL
0725 PM HEAVY SNOW KEMMERER 26 N 42.15N 110.68W
12/25/2008 E8.00 INCHES LINCOLN WY MESONET
HAMS FORK SNOTEL
0725 PM HEAVY SNOW KEMMERER 36 N 42.30N 110.68W
12/25/2008 E17.00 INCHES LINCOLN WY MESONET
INDIAN CREEK SNOTEL
0726 PM HEAVY SNOW KELLEY R.S. SNOTEL 42.27N 110.81W
12/25/2008 E9.00 INCHES LINCOLN WY MESONET
KELLEY RANGER STATION SNOTEL
0726 PM HEAVY SNOW AFTON 19 SE 42.53N 110.66W
12/25/2008 E12.00 INCHES LINCOLN WY MESONET
SPRING CREEK DIVIDE SNOTEL
0726 PM HEAVY SNOW AFTON 15 S 42.51N 110.91W
12/25/2008 E8.00 INCHES LINCOLN WY MESONET
SALT RIVER SUMMIT SNOTEL
0726 PM HEAVY SNOW BIG PINEY 21 W 42.49N 110.53W
12/25/2008 E9.00 INCHES SUBLETTE WY MESONET
SNIDER BASIN SNOTEL
0726 PM SNOW AFTON 17 E 42.76N 110.59W
12/25/2008 E4.00 INCHES SUBLETTE WY MESONET
TRIPLE PEAK SNOTEL
0726 PM SNOW AFTON 8 NE 42.82N 110.84W
12/25/2008 E3.00 INCHES LINCOLN WY MESONET
WILLOW CREEK SNOTEL
0727 PM HEAVY SNOW BONDURANT 12 ESE 43.13N 110.20W
12/25/2008 E12.00 INCHES SUBLETTE WY MESONET
EAST RIM DIVIDE SNOTEL
0727 PM HEAVY SNOW MORAN JUNCTION 8 NNE 43.95N 110.45W
12/25/2008 E9.00 INCHES TETON WY MESONET
BASE CAMP SNOTEL
0727 PM HEAVY SNOW SOUTH ENTRANCE 8 W 44.13N 110.83W
12/25/2008 E15.00 INCHES TETON WY MESONET
GRASSY LAKE SNOTEL
0727 PM HEAVY SNOW JACKSON 8 WNW 43.52N 110.91W
12/25/2008 E27.00 INCHES TETON WY MESONET
PHILLIPS BENCH SNOTEL
0728 PM HEAVY SNOW JACKSON HOLE SKI 43.60N 110.85W
12/25/2008 M21.00 INCHES TETON WY MESONET
RAYMER PLOT
0728 PM HEAVY SNOW JACKSON HOLE SKI 43.59N 110.84W
12/25/2008 M18.00 INCHES TETON WY MESONET
MID MOUNTAIN
0729 PM HEAVY SNOW JACKSON HOLE SKI 43.58N 110.85W
12/25/2008 M18.00 INCHES TETON WY MESONET
BASE
0729 PM HEAVY SNOW JACKSON HOLE SKI 43.59N 110.85W
12/25/2008 M28.00 INCHES TETON WY MESONET
MID MOUNTAIN
0729 PM HEAVY SNOW BOULDER 24 ESE 42.65N 109.26W
12/25/2008 E14.00 INCHES SUBLETTE WY MESONET
BIG SANDY OPENING SNOTEL
0730 PM HEAVY SNOW PINDALE 12 NNE 43.01N 109.76W
12/25/2008 E14.00 INCHES SUBLETTE WY MESONET
ELKHART PARK G.S. SNOTEL
0730 PM HEAVY SNOW GUNSIGHT PASS SNOTEL 43.38N 109.88W
12/25/2008 E9.00 INCHES SUBLETTE WY MESONET
GUNSIGHT PASS SNOTEL
0730 PM HEAVY SNOW BONDURANT 14 E 43.17N 110.14W
12/25/2008 E17.00 INCHES SUBLETTE WY MESONET
LOOMIS PARK SNOTEL
0730 PM HEAVY SNOW CORA 12 N 43.11N 109.95W
12/25/2008 E10.00 INCHES SUBLETTE WY MESONET
NEW FORK LAKE SNOTEL
0730 PM SNOW CROWHEART 14 W 43.28N 109.45W
12/25/2008 E5.00 INCHES FREMONT WY MESONET
COLD SPRINGS SNOTEL
0730 PM SNOW DUBOIS 6 WSW 43.50N 109.75W
12/25/2008 E3.00 INCHES FREMONT WY MESONET
LITTLE WARM SNOTEL
0731 PM HEAVY SNOW ATLANTIC CITY 7 NW 42.57N 108.84W
12/25/2008 E12.00 INCHES FREMONT WY MESONET
SOUTH PASS SNOTEL
0731 PM SNOW TOGWOTEE PASS 43.81N 110.19W
12/25/2008 M5.00 INCHES TETON WY PUBLIC
0731 PM SNOW LANDER 12 SW 42.70N 108.90W
12/25/2008 E5.00 INCHES FREMONT WY MESONET
TOWNSEND CREEK SNOTEL
0731 PM SNOW BROOKS LAKE LODGE 43.73N 110.01W
12/25/2008 M5.00 INCHES FREMONT WY BTAVALANCHE
0732 PM HEAVY SNOW SOUTH PARK 1S 43.41N 110.78W
12/25/2008 M16.00 INCHES TETON WY TRAINED SPOTTER
0732 PM HEAVY SNOW JACKSON 43.47N 110.75W
12/25/2008 M12.00 INCHES TETON WY TRAINED SPOTTER
0733 PM HEAVY SNOW OLD FAITHFUL R.S. 44.45N 110.83W
12/25/2008 M9.00 INCHES YELLOWSTONE WY PUBLIC
0733 PM HEAVY SNOW PINEDALE 0.9 N 42.87N 109.86W
12/25/2008 M10.00 INCHES SUBLETTE WY TRAINED SPOTTER
0734 PM HEAVY SNOW CORA 17N 43.19N 109.98W
12/25/2008 M14.00 INCHES SUBLETTE WY TRAINED SPOTTER
0734 PM SNOW MARBLETON 9E 42.57N 109.93W
12/25/2008 M4.00 INCHES SUBLETTE WY TRAINED SPOTTER
0734 PM SNOW MARBLETON 42.55N 110.10W
12/25/2008 M5.00 INCHES SUBLETTE WY TRAINED SPOTTER
0734 PM SNOW DANIEL 8S 42.74N 110.07W
12/25/2008 M4.00 INCHES SUBLETTE WY PUBLIC
0734 PM HEAVY SNOW LA BARGE 5NW 42.31N 110.26W
12/25/2008 M8.00 INCHES SUBLETTE WY TRAINED SPOTTER
0735 PM SNOW KEMMERER 41.78N 110.55W
12/25/2008 M2.00 INCHES LINCOLN WY TRAINED SPOTTER
0735 PM SNOW KEMMERER 41.79N 110.54W
12/25/2008 M1.00 INCHES LINCOLN WY TRAINED SPOTTER
0735 PM SNOW COKEVILLE 42.08N 110.94W
12/25/2008 M2.00 INCHES LINCOLN WY PUBLIC
0735 PM SNOW SMOOT 17SW 42.40N 111.04W
12/25/2008 M5.00 INCHES LINCOLN WY PUBLIC
0736 PM SNOW AFTON 3S 42.68N 110.92W
12/25/2008 M1.00 INCHES LINCOLN WY TRAINED SPOTTER
0736 PM HEAVY SNOW ALPINE 43.18N 111.03W
12/25/2008 M7.00 INCHES LINCOLN WY TRAINED SPOTTER
0736 PM HEAVY SNOW HOBACK JUNCTION 43.31N 110.73W
12/25/2008 M17.00 INCHES TETON WY TRAINED SPOTTER
0736 PM HEAVY SNOW MOOSE 2N 43.68N 110.73W
12/25/2008 M10.00 INCHES TETON WY TRAINED SPOTTER
&&The national radar mosaic for the moment the first event began.
3 winter storm, 3 blizzard. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2008Every state in 2008This day in weather historyWarnings in Wyoming, December 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 142184, 142185, 142186, 142188, 142187, 142189.